Tennessee, 2020Damaging Wind in Tennessee, September 28, 2020
September 28, 2020 · NWS OHX · 1 event in 1 county or zone
Scattered showers and thunderstorms developed across Middle Tennessee in the afternoon hours on September 28th, leading to some isolated wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms developed across Middle Tennessee in the afternoon hours on September 28th, leading to some isolated wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Sep 28, 1:41 PM CST, 1 hour 19 minutes earlier.
Area forecast discussion, Sep 28, 1:41 PM CST, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
241 PM CDT Mon Sep 28 2020
.DISCUSSION...
Latest sfc analysis places the cold front just to the west of the
Cumberland Plateau. Radar imagery showing the best forcing just to
the west of the boundary with no lightning indicated. The shower
activity will continue to move slowly eastward. The front will
actually slow down later this evening. Will include a pre evening
period for the upcoming zones. Showers will likely hang on across
the Plateau overnight, though coverage will decrease.
Moving on, upper level system will dig southeastward over the next
24 hours. This will allow for a low chance of light shower activity
on Tuesday. Look for skies to clear Tuesday night as the short wave
axis shifts east and nva moves in. Wednesday looking very nice under
mostly sunny skies.
For the near term temps, falling temps this evening and tonight with
lows upper 40s to lower 50s by morning. 60s for highs on Tuesday.
Warmer on Wednesday with highs in the 70s under plentiful sunshine
and lower humidity.
In the ext fcst, a generally dry frontal passage is expected on
Thursday with cooler air to follow. Conditions look dry with a
disturbance free broad upper trough prevailing. Next chance of
shower activity will be Sunday into Monday as a stronger shortwave
moves through.
For the ext temps, turning cooler behind that Thursday fropa. After
the 70s for highs on Thursday, max temps will hold in the 60s to
near 70 for the remainder of the extended. The sfc high will reach
its closest proximity on Saturday morning. At that time, low temps
will dip down into the lower to mid 40s, maybe even a few upper 30s
Plateau. Hello October!
&&
.AVIATION...
18Z TAF DISCUSSION.
Fropa will bring SHRA, gusty northwest winds and MVFR cigs/vis to
BNA/MQY/CKV this afternoon before rain ends by this evening, with
improvement back to VFR and winds decreasing to 5 knots or less.
CSV will see VFR conditions and gusty south winds for a couple
more hours before fropa arrives with SHRA, strong northwest winds
and IFR conditions. CSV will improve back to VFR this evening but
go back down to MVFR cigs/vis overnight.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 52 67 48 75 54 / 20 20 0 10 10
Clarksville 48 67 47 75 50 / 0 20 0 0 0
Crossville 51 64 43 68 51 / 80 30 10 10 10
Columbia 50 67 47 75 53 / 20 20 0 0 10
Lawrenceburg 50 67 47 74 53 / 30 20 0 10 10
Waverly 49 67 46 75 51 / 10 20 0 0 0
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......21
AVIATION........Shamburger
Hazardous weather outlook, Sep 28, 3:55 AM CST, 11 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
455 AM CDT Mon Sep 28 2020
TNZ005>011-023>034-056>066-075-077>080-093>095-291000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
455 AM CDT Mon Sep 28 2020
This Hazardous Weather Outlook is for Middle Tennessee.
.DAY ONE...Today and tonight.
Mostly showers with a few thunderstorms expected today. One or two
of these storms could produce wind gusts up to 40 mph east of I-65
between noon and 5 pm this afternoon.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
27
Thunderstorm Wind, Grundy
- When
- September 28, 3:00 PM CST
- Where
- Grundy County, 0.98 mi NE of Mt View
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.312, -85.860
Trees down on power lines and across Highway 50 at Clouse Hill Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, September 28 to 29, 20202 deaths · 2 events
- Rip Current in American Samoa, September 28, 20202 deaths · 1 event
- Lightning Strike in Alabama, September 28, 20201 injured · 1 event
- Frost and Freeze in Colorado, September 28 to 29, 20205 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 28, 20203 events
- Damaging Winds in Louisiana, September 28, 202056 kt wind · 2 events
- Waterspouts in Gulf of Mexico, September 28, 20202 events
- Damaging Wind and Lightning Strike in Puerto Rico, September 28, 2020$2,000 · 2 events
- High Wind in Texas, September 28, 202055 kt wind · 1 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, September 28, 20201 event
- Damaging Wind in Louisiana, September 28, 2020$5,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 921816.